Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 102, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 2, 2009, 3:08 PM CDT for Lamar County, Marion County, Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 3:08 PM CDT (20:08 UTC)
- Expired
- May 2, 2009, 3:48 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:21 PM CDT | FUNNEL CLOUD | Hamilton, AL | CR42 WITH PEA SIZE HAIL IN HAMILTON |
| May 2, 3:42 PM CDT | HAIL 0.88 | 1 N Pearces Mill, AL | NICKEL HAIL NEAR HWY 278/253 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 022008 TORBMX ALC075-093-022100- /O.NEW.KBMX.TO.W.0102.090502T2008Z-090502T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MARION COUNTY IN NORTHWEST ALABAMA... THIS INCLUDES THE CITY OF HAMILTON... EXTREME NORTH CENTRAL LAMAR COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 400 PM CDT * AT 308 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WESTON...OR NEAR HAMILTON...MOVING EAST AT 25 MPH. * THE TORNADO WILL BE NEAR... HAMILTON BY 315 PM CDT... BRINN BY 340 PM CDT... 9 MILES NORTH OF BRILLIANT BY 345 PM CDT... LAKE BUTTAHATCHEE BY 355 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA. && LAT...LON 3424 8765 3399 8764 3404 8808 3423 8809 TIME...MOT...LOC 2008Z 267DEG 20KT 3414 8803 $$ 27
5 follow-up statements
000
WWUS54 KBMX 022014
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
314 PM CDT SAT MAY 2 2009
ALC075-022025-
/O.CAN.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/
LAMAR AL-
314 PM CDT SAT MAY 2 2009
...THE TORNADO WARNING FOR EXTREME NORTH CENTRAL LAMAR COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
LAT...LON 3406 8798 3406 8803 3423 8803 3424 8765
3399 8764
TIME...MOT...LOC 2015Z 267DEG 20KT 3414 8798
$$
ALC093-022100-
/O.CON.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/
MARION AL-
314 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
MARION COUNTY...
AT 314 PM CDT...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED
NEAR HAMILTON...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
PEA RIDGE BY 330 PM CDT...
PEARCES MILL BY 335 PM CDT...
BRINN BY 340 PM CDT...
PINEY GROVE BY 350 PM CDT...
LAKE BUTTAHATCHEE BY 355 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3406 8798 3406 8803 3423 8803 3424 8765
3399 8764
TIME...MOT...LOC 2015Z 267DEG 20KT 3414 8798
$$
27000
WWUS54 KBMX 022018
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT SAT MAY 2 2009
ALC093-022100-
/O.CON.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/
MARION AL-
318 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR CENTRAL
MARION COUNTY...
CORRECTION...AT 315 PM CDT...DOPPLER RADAR INDICATED A TORNADO.
THIS TORNADO WAS LOCATED NEAR HAMILTON...MOVING EAST AT 25 MPH.
CORRECTION...AT 315 PM CDT...DOPPLER RADAR INDICATED A TORNADO.
THIS TORNADO WAS LOCATED NEAR HAMILTON...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
PEA RIDGE BY 330 PM CDT...
PEARCES MILL BY 335 PM CDT...
BRINN BY 340 PM CDT...
PINEY GROVE BY 350 PM CDT...
LAKE BUTTAHATCHEE BY 355 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS
BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3406 8798 3406 8803 3423 8803 3424 8765
3399 8764
TIME...MOT...LOC 2017Z 267DEG 20KT 3414 8797
$$
27000
WWUS54 KBMX 022026
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT SAT MAY 2 2009
ALC093-022100-
/O.CON.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/
MARION AL-
326 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN
MARION COUNTY...
AT 323 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR HAMILTON...MOVING EAST AT 25
MPH.
THE TORNADO WILL BE NEAR...
PEARCES MILL BY 335 PM CDT...
BRINN BY 340 PM CDT...
PINEY GROVE BY 350 PM CDT...
LAKE BUTTAHATCHEE BY 355 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3406 8798 3406 8803 3423 8803 3424 8765
3399 8764
TIME...MOT...LOC 2026Z 267DEG 20KT 3414 8790
$$
27000 WWUS54 KBMX 022043 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CDT SAT MAY 2 2009 ALC093-022100- /O.CON.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/ MARION AL- 343 PM CDT SAT MAY 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN MARION COUNTY... AT 342 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR BRINN...OR 11 MILES EAST OF HAMILTON...MOVING EAST AT 25 MPH. THE TORNADO WILL BE NEAR... PINEY GROVE BY 350 PM CDT... LAKE BUTTAHATCHEE BY 355 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND... OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA. && LAT...LON 3399 8764 3403 8783 3423 8785 3424 8765 TIME...MOT...LOC 2043Z 267DEG 20KT 3414 8778 $$ 27
000 WWUS54 KBMX 022048 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 PM CDT SAT MAY 2 2009 ALC093-022058- /O.CAN.KBMX.TO.W.0102.000000T0000Z-090502T2100Z/ MARION AL- 348 PM CDT SAT MAY 2 2009 ...THE TORNADO WARNING FOR EASTERN MARION COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA. LAT...LON 3399 8764 3403 8783 3423 8785 3424 8765 TIME...MOT...LOC 2048Z 267DEG 20KT 3414 8774 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 2:53 PM CDT, 15 minutes earlier.
Area forecast discussion, May 2, 2:53 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 PM CDT SAT MAY 2 2009 .DISCUSSION... FAIRLY WET PATTERN WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD. CURRENTLY TWO SEPARATE BOUNDARIES ARE IN PLACE ACROSS THE SOUTHEAST. THE FIRST...MORE SYNOPTIC SCALE...CONTINUES TO BE THE FRONTAL BOUNDARY TO THE NORTH OF US. LOOKING AT RADAR...ANOTHER MCS HAS DEVELOPED ALONG THAT BOUNDARY AND WILL SLOWLY WORK INTO THE WESTERN PORTIONS OF THE AREA AND THEN SLIDE THROUGH MUCH OF CENTRAL ALABAMA THIS AFTERNOON. AT THE SAME TIME A SECOND...MORE MESOSCALE BOUNDARY HAS SET UP SHOP GENERALLY ALONG AND SOUTH OF AN ANNISTON TO SELMA LINE. HERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE UP. BOTH ROUNDS OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON. THE MAIN THREATS FOR BOTH OF THESE AREA WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT AS DESCENT SHEAR SPREADS AS FAR SOUTH AS DALLAS COUNTY. ON SUNDAY...THE MAIN FRONTAL BOUNDARY WILL SLOWLY DRIFT SOUTHWARD AND A SURFACE LOW WILL SWING UP AND ALONG THE BOUNDARY. AS THE FRONT MOVES SOUTHWARD DURING THE DAY...SURFACE HEATING SHOULD LEAD TO A QUITE UNSTABLE AIRMASS ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT...ESPECIALLY THE CLOSER TO THE BOUNDARY A STORM FIRES UP. RIGHT NOW...MODELS ARE INDICATING CAPE VALUES TO BE BETWEEN 700 AND 1500 J/KG...LIFTED INDEX VALUES OF -3 TO -5...PW OF 1.5 TO 2 INCHES. THE BIG QUESTION IS GOING TO BE TIMING. MODELS ARE HINTING AT MAYBE SOME ISOLATED ACTIVITY SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE WITH THE MAIN LINE WORKING INTO NORTHWESTERN SECTIONS BY LATE AFTERNOON. ACTIVITY WILL CONTINUE TO BE ENHANCED THROUGH THE EVENING HOURS AS THE FRONT DRIFTS SOUTH. MAIN CONCERN WITH THIS IS THAT SOME OF THE BETTER LIFT AND CHANCE FOR SEVERE WEATHER WILL BE DURING THE LATE EVENING AND INTO THE OVERNIGHT HOURS. CURRENTLY SPC HAS MOST OF CENTRAL ALABAMA UNDER A SLIGHT RISK...SO STAY TUNED. THE BOUNDARY SLIDES SOUTH BY TUESDAY...BUT THEN A NEW BOUNDARY WORKS IN BY WEDNESDAY AND WILL STALL OUT ACROSS NORTHERN AND CENTRAL ALABAMA. && .AVIATION...18Z TAF DISCUSSION. STILL EXPECTING WIDESPREAD SHOWERS AND STRONGER THUNDERSTORMS TO MOVE INTO THE AREA FROM THE NORTHWEST LATER THIS AFTERNOON FOR THE NORTHERN SITES. EXPECT SOUTHWEST WINDS TO CONTINUE AND A LOWERING OF CEILINGS AND VIS AS SHOWERS MOVE OVERHEAD. LINGERING RAIN AND EMBEDDED THUNDER COULD LAST THROUGH MUCH OF THE EVENING AND OVERNIGHT PERIOD. THE SOUTHERN SITES WILL HAVE JUST ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THE AFTERNOON...BUT ISOLATED SHOWERS WILL LIKELY CONTINUE TO LINGER THROUGH THE EVENING AND OVERNIGHT. CLOUD COVER WILL GENERALLY LOWER THROUGH THE OVERNIGHT AS PERSISTENCE FROM THE PREVIOUS OVERNIGHT OBS INDICATED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 79 60 74 54 / 70 60 80 50 20 ANNISTON 62 81 63 75 56 / 60 50 70 60 30 BIRMINGHAM 66 80 64 75 56 / 60 60 80 50 20 TUSCALOOSA 66 82 63 74 57 / 60 60 80 50 20 CALERA 66 82 64 77 58 / 50 50 70 50 20 AUBURN 63 84 65 80 61 / 30 30 40 70 40 MONTGOMERY 66 86 66 81 60 / 20 30 50 70 30 TROY 64 85 66 82 62 / 20 20 30 60 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 07/07/07
Hazardous weather outlook, May 2, 12:15 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CDT SAT MAY 2 2009 ALZ011>015-017>050-031715- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1215 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AND WIDESPREAD HEAVY RAINFALL AFTER 2 PM ACROSS AREAS ALONG AND NORTH OF A LIVINGSTON...TO CLANTON...TO LAFAYETTE LINE. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. SOUTH OF THIS LINE...EXPECT ISOLATED SEVERE THUNDERSTORMS FROM 2 PM UNTIL 9 PM...WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MIDNIGHT SUNDAY NIGHT. THE MAIN THREAT AT THIS TIME IS DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY AND AGAIN ON SUNDAY AND MONDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:11 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 49 min |
| May 1, 7:41 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah | 49 min |
| May 2, 2:28 PM CDT | Tornado Warning | BMX | Lamar, Marion | 47 min |
| May 2, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 52 min |
| May 2, 3:47 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 43 min |
| May 2, 4:12 PM CDT | Tornado Warning | BMX | Marion, Winston | 30 min |
| May 2, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 55 min |
| May 2, 4:31 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 59 min |
| May 2, 5:02 PM CDT | Tornado Warning | BMX | Lamar | 28 min |
| May 2, 5:17 PM CDT | Tornado Warning | BMX | Fayette | 58 min |
| May 2, 5:23 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 67 min |
| May 2, 5:33 PM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 42 min |
| May 2, 6:02 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 58 min |
| May 2, 6:51 PM CDT | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 54 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.